Patient : I was taking topamax for about 4 weeks and in the first few days i experienced some small eye pain but i rang my doctor straight away and he told me that my eyes were just adjusting to the medication. a day or two later the pain stopped but i was noticing changes in my vision at long distance. But everything up close was fine it took me about a week to notice that it was double vision as it become stronger. ( i wasn't aware at the time double vison was a side effect it was only after reading on the internet that i labeled it) but anyway called my neurologist and told him it was double vision and he said that i would have to stop taking the topamax. I was pretty bummed because i hadnt had a single headache or migrane while taking it which i cant remember a week where i went with out one. I was also not experiencing any other side effect. Anyway thats just the history after i stopped taking topamax after a week i still was experiencing double vison its been 3 weeks total after stopping it and i still have it. My doctor has referred me on to an eye specialist and to get an MRI in which on the request form he wrote (demyelination?) He didnt mention this to me at all and to be honest i have no idea what it is. But he did he mentioned a theory, that because at age 10 (now 17) i was told i had convergence excess but apparently i cant even notice it. Anyway i was prescribed reading glasses and thats it apart from that i have always had really good vison. But anyway he seems to think that because of the convergence excess and from being on the topamax it has thrown my eyes out of whack. im seeing the eye specialist in 2 days but im beyond worried that this will never go away and im just interested to hear if there could be another reason. Sorry this is such a long post!
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.